MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported ", the catheter can't inserted to reach the right position.Change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "catheter can't inserted to reach the right position" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was sealed ziploc bag.Upon return, the teflon sheath was noted on the iabc outer lumen.The one-way valve was noted tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Multiple kinks to the iabc central lumen were noted at approximately 24.5cm, 28.6cm, 36.3cm, and 76.1cm from the iabc distal tip.Furthermore, the iabc central lumen was noted with the flattened surface approximately from 43.8cm to 49.5cm from the iabc distal tip.In addition, the iabc central lumen was noted damaged consistent with being severely kinked ap-proximately from 58.6cm to 60cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was una-ble to be cleared.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 8.8cm from the iabc distal tip, which is the location of the clotted central lumen.Blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 8.8cm from the iabc luer, which is the location of the previously noted kink.Then the guidewire could not advance at approximately 15.8cm from the iabc luer, which is the location of the clotted central lumen.Blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter can't inserted to reach the right position" is confirmed.The intra aortic balloon catheter (iabc) was returned with multiple kinks and flattened surfaces to the central lumen.The damaged central lumen can result in difficulty inserting the iabc into the patient.The iabc bladder was fully intact with no damage noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The root cause of the damaged central lumen is undetermined; a potential root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22815834
Report Number3010532612-2025-00757
Device Sequence Number5713094
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240528(17)260430(10)18F24E0109(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24E0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/09/2025
12/18/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/17/2025
12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown